Alert archive / Illinois / River Flood Warnings in 2015
River Flood Warning 75, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 19, 2015, 1:00 PM CDT for Fayette County, Illinois. It took effect at Jun 19, 2015, 10:35 PM CDT. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2015, 1:00 PM CDT (18:00 UTC)
- In effect from
- Jun 19, 2015, 10:35 PM CDT
- Expired
- Jun 24, 2015, 10:06 AM CDT
- In force
- 4 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Fayette County, IL
The radar
The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kaskaskia River at Vandalia (VNDI2). The gauge peaked at 24.26 ft at Jun 21, 2015, 5:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05592500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
289
WGUS43 KLSX 191800
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
100 PM CDT FRI JUN 19 2015
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Illinois...
Kaskaskia River at
...Vandalia affecting Fayette County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this situation and issue follow
up statements as conditions or forecasts change.
Safety message: Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-201800-
/O.NEW.KLSX.FL.W.0075.150620T0400Z-150623T0733Z/
/VNDI2.1.ER.150620T0400Z.150621T1800Z.150622T0733Z.NO/
100 PM CDT FRI JUN 19 2015
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Kaskaskia River at Vandalia.
* At 12:30 PM Friday the stage was 16.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast: The river will rise to near 19.7 feet by Sunday afternoon.
The river will fall below flood stage by early Monday morning.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
* Impact: At 18.0 feet...Flood Stage. Minor flooding begins.
Unprotected farmland begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/20 06/21 06/22 06/23 06/24
Kaskaskia River
Vandalia 18.0 16.11 18.7 19.4 16.3 9.9 8.0
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$11 follow-up statements
713
WGUS83 KLSX 200355
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1055 PM CDT FRI JUN 19 2015
...The flood warning continues for the following river in Illinois...
Kaskaskia River at Vandalia affecting Fayette County
.This flood warning is a result of heavy rain during the past 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-210355-
/O.EXT.KLSX.FL.W.0075.150620T0335Z-150624T0545Z/
/VNDI2.1.ER.150619T2135Z.150621T1200Z.150623T0545Z.NO/
1055 PM CDT FRI JUN 19 2015
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until late Tuesday night.
* At 10:00 PM Friday the stage was 19.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast: The river will continue rising to near 23.5 feet by
Sunday morning. The river will fall below flood stage early Tuesday
morning.
* Impact: At 23.0 feet...Agricultural levee begins to be slightly
overtopped. No residences are affected at this level.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
* Impact: At 18.0 feet...Flood Stage. Minor flooding begins.
Unprotected farmland begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/20 06/21 06/22 06/23 06/24
Kaskaskia River
Vandalia 18.0 19.17 20.9 23.5 23.0 15.4 9.6
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$903
WGUS83 KLSX 201635
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1135 AM CDT SAT JUN 20 2015
...The flood warning continues for the following rivers in
Illinois...
Kaskaskia River at Vandalia affecting Fayette County
.This Flood Warning is a result of up to 3 inches of precipitation the
past 24 hours and no precipitation forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-211635-
/O.EXT.KLSX.FL.W.0075.000000T0000Z-150624T0155Z/
/VNDI2.1.ER.150619T2135Z.150621T1200Z.150623T0155Z.NO/
1135 AM CDT SAT JUN 20 2015
The Flood Warning continues for
the Kaskaskia River at Vandalia until Tuesday evening.
* At 11:00 AM Saturday the stage was 21.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast: The river will continue rising to near 23.7 feet by
tomorrow morning. The river will fall below flood stage Monday
evening.
* Impact: At 24.0 feet...Moderate flooding begins.
* Impact: At 23.0 feet...Agricultural levee begins to be slightly
overtopped. No residences are affected at this level.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
* Impact: At 18.0 feet...Flood Stage. Minor flooding begins.
Unprotected farmland begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/21 06/22 06/23 06/24 06/25
Kaskaskia River
Vandalia 18.0 21.39 23.7 21.7 14.0 10.4 10.3
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$801
WGUS83 KLSX 210101
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
801 PM CDT SAT JUN 20 2015
...The flood warning continues for the following river in
Illinois...
Kaskaskia River at Vandalia affecting Fayette County
.This flood warning is a result of recent heavy rain...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-220101-
/O.EXT.KLSX.FL.W.0075.000000T0000Z-150623T2320Z/
/VNDI2.1.ER.150619T2135Z.150621T1200Z.150622T2320Z.NO/
801 PM CDT SAT JUN 20 2015
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Monday.
* At 7:30 PM Saturday the stage was 22.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast: The river will continue rising to near 23.5 feet by
tomorrow morning. The river will fall below flood stage Monday
evening.
* Impact: At 23.0 feet...Agricultural levee begins to be slightly
overtopped. No residences are affected at this level.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
* Impact: At 18.0 feet...Flood Stage. Minor flooding begins.
Unprotected farmland begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/21 06/22 06/23 06/24 06/25
Kaskaskia River
Vandalia 18.0 22.46 23.5 21.8 13.8 9.5 9.6
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$662
WGUS43 KLSX 211054
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
553 AM CDT SUN JUN 21 2015
...Forecast flooding changed from Minor to Moderate severity for the
following river in Illinois...
Kaskaskia River at
Vandalia
.This Flood Warning is a result of 0.50-1.00 inches of rainfall
over the past 12 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-221053-
/O.EXT.KLSX.FL.W.0075.000000T0000Z-150624T0613Z/
/VNDI2.2.ER.150619T2135Z.150621T1200Z.150623T0613Z.NO/
553 AM CDT SUN JUN 21 2015
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Kaskaskia River at Vandalia
* At 5:30 AM Sunday the stage was 23.7 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast: The river is forecast to crest near 24.0 feet this morning.
Additional rises are possible.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/22 06/23 06/24 06/25 06/26
Kaskaskia River
Vandalia 18.0 23.68 24.0 22.5 15.4 10.3 9.8
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$985
WGUS83 KLSX 211736
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1236 PM CDT SUN JUN 21 2015
...The flood warning continues for the following river in Illinois...
The Kaskaskia River at
...Vandalia
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than predicted.
The National Weather Service will monitor this situation and issue follow
up statements as conditions or forecasts change.
Safety message: Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-221736-
/O.EXT.KLSX.FL.W.0075.000000T0000Z-150624T0720Z/
/VNDI2.2.ER.150619T2135Z.150622T0000Z.150623T0720Z.NO/
1236 PM CDT SUN JUN 21 2015
The Flood Warning continues for
the Kaskaskia River at Vandalia.
* At 11:30 AM Sunday the stage was 24.1 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is forecast.
* Forecast: The river will rise to near 24.4 feet by this evening.
The river will fall below flood stage Tuesday morning.
* Impact: At 24.0 feet...Moderate flooding begins.
* Impact: At 23.0 feet...Agricultural levee begins to be slightly
overtopped. No residences are affected at this level.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/22 06/23 06/24 06/25 06/26
Kaskaskia River
Vandalia 18.0 24.13 23.4 15.9 10.9 10.3 10.3
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$820
WGUS83 KLSX 220149
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
849 PM CDT SUN JUN 21 2015
...The flood warning continues for the following river in Illinois...
Kaskaskia River at Vandalia affecting Fayette County
.This flood warning is a result of recent heavy rain...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-230149-
/O.EXT.KLSX.FL.W.0075.000000T0000Z-150624T1617Z/
/VNDI2.2.ER.150619T2135Z.150622T0600Z.150623T1617Z.NO/
849 PM CDT SUN JUN 21 2015
The Flood Warning continues for
the Kaskaskia River at Vandalia
* At 8:30 PM Sunday the stage was 24.2 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast: The river will continue rising to near 24.3 feet
overnight.
* Impact: At 24.0 feet...Moderate flooding begins.
* Impact: At 23.0 feet...Agricultural levee begins to be slightly
overtopped. No residences are affected at this level.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
* Impact: At 18.0 feet...Flood Stage. Minor flooding begins.
Unprotected farmland begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/22 06/23 06/24 06/25 06/26
Kaskaskia River
Vandalia 18.0 24.17 23.9 19.0 14.2 11.9 10.9
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$859
WGUS83 KLSX 221403
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
902 AM CDT MON JUN 22 2015
...The flood warning continues for the following river in Illinois...
The Kaskaskia River at
...Vandalia
.This Flood Warning is a result of the recent heavy rainfall events...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this situation and issue follow
up statements as conditions or forecasts change.
Safety message: Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-231402-
/O.EXT.KLSX.FL.W.0075.000000T0000Z-150624T1704Z/
/VNDI2.2.ER.150619T2135Z.150622T0200Z.150623T1704Z.NO/
902 AM CDT MON JUN 22 2015
The Flood Warning continues for
the Kaskaskia River at Vandalia.
* At 8:30 AM Monday the stage was 23.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast: The river will fall below flood stage by tomorrow early afternoon.
* Impact: At 23.0 feet...Agricultural levee begins to be slightly
overtopped. No residences are affected at this level.
* Impact: At 19.2 feet...State Hwy J east of Co Rd 206 begins to flood.
* Impact: At 18.0 feet...Unprotected farmland begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/23 06/24 06/25 06/26 06/27
Kaskaskia River
Vandalia 18.0 23.31 19.1 14.3 12.0 11.0 10.5
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$814
WGUS83 KLSX 230209
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
909 PM CDT MON JUN 22 2015
...The flood warning continues for the following river in Illinois...
Kaskaskia River at Vandalia
.This Flood Warning is a result of heavy rainfall late last week...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-240209-
/O.EXT.KLSX.FL.W.0075.000000T0000Z-150624T2100Z/
/VNDI2.2.ER.150619T2135Z.150622T0200Z.150623T2100Z.NO/
909 PM CDT MON JUN 22 2015
The Flood Warning continues for
the Kaskaskia River at Vandalia
* At 8:30 PM Monday the stage was 22.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast: The river will continue to fall to below flood stage by
tomorrow afternoon.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
* Impact: At 18.0 feet...Flood Stage. Minor flooding begins.
Unprotected farmland begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/23 06/24 06/25 06/26 06/27
Kaskaskia River
Vandalia 18.0 22.08 20.4 14.9 12.1 10.8 10.4
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$963
WGUS83 KLSX 231556
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1056 AM CDT TUE JUN 23 2015
...The flood warning continues for the following river in Illinois...
The Kaskaskia River at
...Vandalia
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this situation and issue follow
up statements as conditions or forecasts change.
Safety message: Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-241556-
/O.EXT.KLSX.FL.W.0075.000000T0000Z-150625T0407Z/
/VNDI2.2.ER.150619T2135Z.150622T0200Z.150624T0407Z.NO/
1056 AM CDT TUE JUN 23 2015
The Flood Warning continues for
the Kaskaskia River at Vandalia.
* At 10:30 AM Tuesday the stage was 20.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast: The river will fall below flood stage by tonight.
* Impact: At 19.2 feet...State Highway J just east of County Road 206
begins to flood near this height.
* Impact: At 18.0 feet...Flood Stage. Minor flooding begins.
Unprotected farmland begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/24 06/25 06/26 06/27 06/28
Kaskaskia River
Vandalia 18.0 20.64 15.1 8.2 7.0 6.6 6.7
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$621
WGUS83 KLSX 240221
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
921 PM CDT TUE JUN 23 2015
...The flood warning continues for the following river in Illinois...
Kaskaskia River at Vandalia
.This Flood Warning is a result of recent heavy rainfall and less than
0.25 inches forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will continue to monitor this situation and
issue follow up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-250221-
/O.EXT.KLSX.FL.W.0075.000000T0000Z-150625T1036Z/
/VNDI2.2.ER.150619T2135Z.150622T0200Z.150624T1036Z.NO/
921 PM CDT TUE JUN 23 2015
The Flood Warning continues for
the Kaskaskia River at Vandalia
* until Wednesday.
* At 9 PM Tuesday the stage was 19.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast: The river is forecast to fall below flood stage Wednesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/24 06/25 06/26 06/27 06/28
Kaskaskia River
Vandalia 18.0 19.37 17.7 9.8 7.4 6.6 6.7
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919 3882 8922421
WGUS83 KLSX 241506
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 AM CDT WED JUN 24 2015
...The flood warning is cancelled for the following river in Illinois...
Kaskaskia River at
...Vandalia
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this situation and issue follow
up statements as conditions or forecasts change.
Safety message: Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
ILC051-241536-
/O.CAN.KLSX.FL.W.0075.000000T0000Z-150625T1036Z/
/VNDI2.2.ER.150619T2135Z.150622T0200Z.150624T0815Z.NO/
1006 AM CDT WED JUN 24 2015
The Flood Warning is cancelled for
the Kaskaskia River at Vandalia.
* At 9:30 AM Wednesday the stage was 15.8 feet.
* Flood stage is 18.0 feet.
* The river fell below flood stage at 3:15 AM Wednesday.
* Forecast: The river will continue to fall.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/25 06/26 06/27 06/28 06/29
Kaskaskia River
Vandalia 18.0 15.79 11.5 8.2 6.6 6.4 6.5
&&
LAT...LON 3903 8910 3903 8906 3885 8909 3879 8919
3882 8922
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 19, 12:46 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 19, 12:46 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1246 PM CDT Fri Jun 19 2015
.SHORT TERM: (Through Tonight)
Issued at 408 AM CDT Fri Jun 19 2015
(Today - Tonight)
Main focus will continue to be on remnants of Bill and associated
heavy rainfall potential and its impacts across the CWA. Kept axis
of heaviest rainfall across southeast Missouri and southwest Illinois
which will be closer to track of Bill and low-level convergence zone.
Also a better shot of seeing some convective elements with heavier
rainfall rates down that way. Exact totals will be heavily dependent
on how much convection actually does materialize as the past 24-36
hours have shown that in the absence of convective elements...the
stratiform precipitation has only shown rainfall rates in the light
to moderate category (0.05-0.20" per hour). Still have 2+ inches of
rain for our far southern tier of counties with amounts tapering off
fairly quickly as you go north and west.
Tweaked temperatures today and went below coolest guidance for highs
across the southeastern half of the area where clouds/rain is
expected. For areas in northeast MO/west central IL...went a bit
above guidance.
Rain is expected to move out of the area quicker due to the speed of
Bill and have therefore reduced PoPs with only chance PoPs across
portions of southeast Missouri and southwest Illinois by 0600 UTC
tonight.
Gosselin
.LONG TERM: (Saturday through Thursday)
Issued at 408 AM CDT Fri Jun 19 2015
(Saturday - Sunday)
With the remnants of Bill out of the way...a quick warmup with
clearing skies from west to east looks likely. Boosted highs a
degree or two from previous forecast with low 90s expected for
western sections of the area with 80s elsewhere. A frontal boundary
will approach the region from the northwest late on Saturday evening
with a chance of showers and thunderstorms for northern sections.
Lots of instability but not much shear...so maybe a severe storm or
two.
Some models which develop convection largely to our north on
Saturday night develop diurnal convection on Sunday...likely along
an old outflow boundary from the aforementioned overnight
convection. Have chance PoPs on Sunday. Do not see much upper-level
support for convective initiation during the day on Sunday and
models also differ on degree of capping. However...if storms do form
certainly will be plenty of instability (SBCAPES aoa 4000 J/kg) and
more deep layer shear (>30 knots) along periphery of UL ridge axis
so a conditional threat for severe thunderstorms does exist with
large hail and damaging winds the most likely threats.
(Monday - Thursday)
Medium-ranged guidance disagrees with strength and placement of UL
ridge for next week. GFS is a bit weaker/further south with a more
active pattern continuing into next week as shortwaves round the
ridge. ECMWF however strengthens ridge and brings it into area more
and has hot/quieter weather for much of the early/middle part of
next week. Both models do break down ridge by late in the week with
cooler weather in store...albeit with potentially more rain to deal
with as a cold front progresses through the region.
Another theme for next week will be the heat and humidity. Highs in
the 90s Monday through at least Wednesday appear likely in the
absence of any convective complexes with heat indices in the 100-105
range for portions of the are each day.
Gosselin
&&
.AVIATION: (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1237 PM CDT Fri Jun 19 2015
IFR ceilings over the St. Louis metro TAF sites should improve
into MVFR range later this afternoon. Bands of heavy rain rotating
around remnants of Bill are still capable of reducing visibilities
to 2 to 3 miles through around 20Z. Rain should taper off and
gradually end by around 00Z. Pressure gradient will relax substantially
this evening, and with very moist atmosphere remaining, expect IFR
cigs to reform. These cigs should last into mid morning on
Saturday.
Specifics for KSTL: IFR cigs will improve into MVFR range for a
time this aftenoon and early evening, however IFR cigs will likely
return overnight as pressure gradient weakens in wake of Bill and
atmosphere remains very moist. IFR ceilings should lift by around
15Z on Saturday.
Browning
&&
.PRELIMINARY POINT TEMPS/POPS:
Saint Louis 78 70 90 78 / 90 40 5 20
Quincy 80 65 89 72 / 20 10 10 60
Columbia 79 66 91 75 / 40 10 5 20
Jefferson City 78 66 92 76 / 60 10 5 20
Salem 77 70 86 73 / 100 80 10 20
Farmington 75 68 89 75 / 100 60 5 5
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through Saturday morning FOR Crawford MO-
Franklin MO-Gasconade MO-Iron MO-Jefferson MO-Lincoln MO-
Madison MO-Reynolds MO-St. Charles MO-St. Francois MO-St.
Louis City MO-St. Louis MO-Ste. Genevieve MO-Warren MO-
Washington MO.
FLASH FLOOD WATCH until 7 PM CDT this evening FOR Callaway MO-
Cole MO-Montgomery MO-Osage MO.
IL...FLASH FLOOD WATCH through Saturday morning FOR Bond IL-Calhoun
IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jun 19, 4:39 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 439 AM CDT FRI JUN 19 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-200945- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 439 AM CDT FRI JUN 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE LIKELY ACROSS PARTS OF THE AREA...ESPECIALLY THE SOUTHERN HALF OF MISSOURI AND ILLINOIS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT. PLEASE REFER TO THE WATCH FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL POINTS ON THE MERAMEC...ILLINOIS AND MISSISSIPPI RIVERS WILL BE RISING TO MAJOR FLOOD LEVELS THIS WEEKEND DUE TO THE EXPECTED RAINFALL. THERE IS A CHANCE OF THUNDERSTORMS FROM SATURDAY NIGHT THROUGH THURSDAY ACROSS PORTIONS OF THE AREA. A FEW STORMS MAY BE STRONG TO SEVERE ON SATURDAY NIGHT AND SUNDAY AFTERNOON/EVENING WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS. HOT AND HUMID WEATHER IS EXPECTED BEGINNING ON SUNDAY AND LASTING THROUGH THURSDAY WITH HEAT INDEX VALUES FOR PORTIONS OF THE AREA REACHING BETWEEN 100 AND 105 EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH AS WELL AS ANY FLOODING. GOSSELIN
In the hours before
Local storm report, Jun 19, 9:49 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
949 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM FLASH FLOOD LEBANON 38.60N 89.82W
06/19/2015 ST. CLAIR IL LAW ENFORCEMENT
HIGHWAY 50 FLOODED AND IMPASSABLE.
&&
WESBROWNLocal storm report, Jun 19, 11:47 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1147 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD ROBERTSVILLE 38.41N 90.82W
06/19/2015 FRANKLIN MO LAW ENFORCEMENT
NUMEROUS COUNTY ROADS FLOODED
&&
BROWNINGLocal storm report, Jun 19, 11:48 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1148 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD OWENSVILLE 38.35N 91.50W
06/19/2015 GASCONADE MO LAW ENFORCEMENT
NUMEROUS COUNTY ROADS FLOODED
&&
BROWNINGLocal storm report, Jun 19, 11:50 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD WATERLOO 38.33N 90.16W
06/19/2015 MONROE IL LAW ENFORCEMENT
NUMEROUS COUNTY ROADS FLOODED
&&
BROWNINGLocal storm report, Jun 19, 11:52 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1152 AM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN BELLEVILLE 38.53N 90.00W
06/19/2015 M4.50 INCH ST. CLAIR IL PUBLIC
&&
BROWNINGLocal storm report, Jun 19, 12:02 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1202 PM CDT FRI JUN 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM FLOOD MAPLEWOOD 38.61N 90.32W
06/19/2015 ST. LOUIS MO PUBLIC
STREET FLOODING.
&&
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:36 AM CDT | Areal Flood Advisory | LSX | Madison, Monroe, Randolph, Saint Clair | 6 hr |
| Jun 19, 9:07 AM CDT | Flash Flood Warning | LSX | Monroe, Randolph, Saint Clair | 6 hr |
| Jun 19, 10:34 AM CDT | Flash Flood Warning | LSX | Macoupin, Madison, Monroe, Randolph, Saint Clair | 6 hr |
| Jun 19, 10:45 AM CDT | Flash Flood Warning | LSX | Bond, Clinton, Fayette, Madison, Marion, Montgomery and 2 more | 6 hr |
| Jun 19, 2:44 PM CDT | Flash Flood Warning | LSX | Randolph | 6 hr |
| Jun 19, 4:37 PM CDT | Areal Flood Warning | LSX | Bond, Clinton, Fayette, Marion, Monroe, Randolph and 2 more | 12 hr |
Nearby
River Flood Warnings in Illinois, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.